Protoalgebraic logics

Studia Logica 45 (4):337 - 369 (1986)
There exist important deductive systems, such as the non-normal modal logics, that are not proper subjects of classical algebraic logic in the sense that their metatheory cannot be reduced to the equational metatheory of any particular class of algebras. Nevertheless, most of these systems are amenable to the methods of universal algebra when applied to the matrix models of the system. In the present paper we consider a wide class of deductive systems of this kind called protoalgebraic logics. These include almost all (non-pathological) systems of prepositional logic that have occurred in the literature. The relationship between the metatheory of a protoalgebraic logic and its matrix models is studied. The following results are obtained for any finite matrix model U of a filter-distributive protoalgebraic logic : (I) The extension U of is finitely axiomatized (provided has only finitely many inference rules); (II) U has only finitely many extensions.
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.1007/BF00370269
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
Download options
PhilPapers Archive

Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 16,667
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA

View all 7 references / Add more references

Citations of this work BETA
J. Czelakowski & D. Pigozzi (2004). Fregean Logics. Annals of Pure and Applied Logic 127 (1-3):17-76.
James G. Raftery (2013). Order algebraizable logics. Annals of Pure and Applied Logic 164 (3):251-283.
James G. Raftery (2013). Inconsistency Lemmas in Algebraic Logic. Mathematical Logic Quarterly 59 (6):393-406.
Josep Maria Font (2013). The Simplest Protoalgebraic Logic. Mathematical Logic Quarterly 59 (6):435-451.

View all 26 citations / Add more citations

Similar books and articles

Monthly downloads

Added to index


Total downloads

22 ( #132,874 of 1,726,249 )

Recent downloads (6 months)

5 ( #147,227 of 1,726,249 )

How can I increase my downloads?

My notes
Sign in to use this feature

Start a new thread
There  are no threads in this forum
Nothing in this forum yet.